Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 185, NWS St. Louis, MO

July 28, 1999Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 28, 1999, 12:11 PM CDT for Madison County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 1999, 12:11 PM CDT (17:11 UTC)
Expired
Jul 28, 1999, 12:45 PM CDT
In force
34 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Madison County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 1999-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 1999-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 281712 RRA
SVRSTL
MOC123-281745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CDT WED JUL 28 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY MISSOURI IN SOUTHEASTERN MISSOURI

* UNTIL 1245 PM CDT

* AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERAL SEVERE THUNDERSTORMS IN THE FREDERICKTOWN AREA...
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  FREDERICKTOWN
  BUCKHORN
  MARQUAND

THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY
TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS.

BRITT/TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:10 AM CDT, 9 hours 1 minute earlier.

Area forecast discussion, Jul 28, 3:10 AM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CDT WED JUL 28 1999

MODELS HAVE RDG RE-BUILDING ALG ROCKIES WITH HGTS INCRSG IN MO.
850MB TEMPS APPEAR TO BE NEARLY STEADY IN THE 22-24 RANGE...THIS
WILL TRANSLATE SFC TEMPS IN THE MID 90S.  ALSO DPTMP IN THE MID 70S
WILL GIVE A LITTLE RELIF ACR AREA. INSTABILITY INDICES SHWD A FEW
ISOLATED TSTMS COULD DEVELOP THIS AFTN AND INTO THE EVE HOURS...WITH
LESS THEN 10% AREA WILL BE LEFT OUT THE FCST.  STL FWC SHWD 99 DGRS
AND 97 IN COU...WTH LESS CLOUDS AND LITTLE OR NO RN LOOKS OK.  CONT
HEAT ADVISORY THRU THURSDAY.

.STL...HEAT ADVSRY FOR ALL OF CWA THRU THURSDAY.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:54 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.